| Model Number |
CR2 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer has been provided with a replacement lid.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
Event or Problem Description
The customer contacted physio-control to report that their device was missing the magnet from the lid of the device and as a result their device would not activate when the lid was opened.In this state the device will not turn on automatically when the lid is activated, which can cause a delay in defibrillation therapy if needed or may lead to use error resulting in a failure to deliver defibrillation.There was no patient use reported with the event.
Event or Problem Description
Additional Manufacturer Narrative
The device nor the lid was returned to physio-control for evaluation.An engineering investigation has determined that due to the design of the lpcr2 lid switch, absence of the lid magnet allows current to flow from the battery, even when the device is in standby mode.This will reduce the life of the battery.Therefore, the reported issue, the loss of lid/lid magnet, is associated with two hazardous situations: opening the lid does not turn on the device, and, higher than intended current draw while the device is in standby mode results in a prematurely depleted the battery.Replacement of the device lid so that the magnet is present in the device allows the lid switch to function as designed; turning on/off the device when the lid is opened and preventing current draw when the device lid is closed.The lpcr2 operating instructions has been updated to include additional troubleshooting tips to direct the customer to act when device behavior indicates the lid magnet may be missing.A new warning informs the customer of the risk associated with a missing magnet.